MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 40-9551
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Swollen Lymph Nodes/Glands (4432); Skin Inflammation/ Irritation (4545)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 20 nov 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, the home-care registered dietitian (rd) spoke to the patient who stated, they had previously needed a gastrostomy-jejunostomy tube (gj-tube) and experienced stomach contents leaking onto their skin; a wound started to form.No additional information was provided concerning this report, including the brand of the tube and if any medical attention was provided.It was additionally reported, the [current] nasogastric tube was placed on (b)(6) 2022 and the patient began the peptide based formula.The first reported allergic reaction was on (b)(6) 2022, the formula was then changed to an elemental formula.On (b)(6) 2022, the patient reported a continued allergic reaction, and the formula was changed again, to a different elemental formula.[as a result], the patient was trialed on 3 different formulas (peptide based, elemental and a second elemental from a different manufacturer); all with the same ¿allergic symptoms¿; there was no reported problem(s) with increasing the feeding formula to goal rate.The patient reported, they used silicone tape to adhere the tube to their cheek and tucked it over their ear, the tape was in place for a day; after the tape was removed, they discovered an itchy red stripe (not from where the tape had touched their face).The tube was then moved and draped ¿on the left side¿ and taped with silicone tape, it was there for two days; when the tube and tape were removed the rash was noted to be ¿bigger and itchier¿.The patient additionally reported irritation on the tops of their ears, itching of the ears and itching and swelling of the throat, which was initially swollen ¿for several days¿.The patient has been using benadryl and the prescription atarax for over a week and reported that the throat swelling has gone down; however, they continue to experience itching in their throat and ears which is being managed, ¿ok¿ by the medications and was noted to be ¿a bit better¿.The patient has since begun to clip the tube to their shirt using a ¿blow-drying clip¿ and stated that since they began doing so, the red ¿stripes¿ on their cheeks were slowly getting better.The rd also provided alternative methods for securing the tubing away from the skin; the patient¿s current condition was not reported.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15846249
Report Number9611594-2022-00142
Device Sequence Number17603620
Product Code KNT
UDI-Device Identifier00350770460529
UDI-Public00350770460529
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number40-9551
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENDRYLATARAX
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexFemale
Patient Weight85 KG